Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 201340, 24 pages
http://dx.doi.org/10.1155/2012/201340
Research Article

The Asymptotic Expansion Method via Symbolic Computation

Departamento de Matemática Aplicada, Universidad de Alicante, Carretera San Vicente del Raspeig s/n, 03690 San Vicente del Raspeig, Alicante, Spain

Received 26 October 2011; Revised 25 March 2012; Accepted 26 March 2012

Academic Editor: B. V. Rathish Kumar

Copyright © 2012 Juan F. Navarro. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper describes an algorithm for implementing a perturbation method based on an asymptotic expansion of the solution to a second-order differential equation. We also introduce a new symbolic computation system which works with the so-called modified quasipolynomials, as well as an implementation of the algorithm on it.